Journal of Mathematical Problems, Equations and Statistics
  • Printed Journal
  • Refereed Journal
  • Peer Reviewed Journal

P-ISSN: 2709-9393, E-ISSN: 2709-9407

Journal of Mathematical Problems, Equations and Statistics


2020, Vol. 1, Issue 1, Part A
Mean delay model of the router under self-similar variable packet input traffic


Author(s): D Mallikarjuna Reddy and Pushapalatha Sarla

Abstract: Internet Protocol (IP) packet traffic exhibits self-similarity or LRD property and causes the degradation of switch performance. Therefore, it is crucial for an appropriate buffer design of a switch. In this paper, by taking voids into consideration we investigate delay behavior of the switch under self-similar variable length packet traffic by modeling it as MMPP/M/1/K queuing system wherein MMPP (Markov-Modulated Poisson Process) is fitted by equating the variance of MMPP and that of self-similar traffic. MMPP model is already validated one to emulate the self-similar characteristics. We investigate mean delay against system parameters, traffic parameters and fitting parameters. Numerical results show that analysis presented in this paper is useful in dimensioning the switch.

Pages: 04-09 | Views: 404 | Downloads: 240

Download Full Article: Click Here
How to cite this article:
D Mallikarjuna Reddy and Pushapalatha Sarla. Mean delay model of the router under self-similar variable packet input traffic. Journal of Mathematical Problems, Equations and Statistics. 2020; 1(1): 04-09.
Journal of Mathematical Problems, Equations and Statistics